Alert archive / Louisiana / Tornado Warnings in 2019

Tornado Warning 71, NWS Jackson, MS

May 19, 20195 parishes in Louisiana

NWS Jackson, MS issued this tornado warning at May 19, 2019, 3:02 AM CDT for 5 parishes in Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2019, 3:02 AM CDT (08:02 UTC)
Expired
May 19, 2019, 3:28 AM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:47 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

530 
WFUS54 KJAN 190802
TORJAN
LAC035-041-065-083-123-190900-
/O.NEW.KJAN.TO.W.0071.190519T0802Z-190519T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
302 AM CDT Sun May 19 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southwestern East Carroll Parish in northeastern Louisiana...
  Northwestern Madison Parish in northeastern Louisiana...
  Northeastern Richland Parish in northeastern Louisiana...
  South central West Carroll Parish in northeastern Louisiana...
  North central Franklin Parish in northeastern Louisiana...

* Until 400 AM CDT.
    
* At 302 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Holly Ridge, or near Rayville, moving northeast at
  35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Holly Ridge around 305 AM CDT.
  Delhi around 315 AM CDT.
  Warden and Waverly around 320 AM CDT.
  Monticello and Darnell around 335 AM CDT.
  Alsatia around 350 AM CDT.

Other locations impacted by this tornadic thunderstorm include Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3229 9168 3243 9178 3281 9128 3257 9115
TIME...MOT...LOC 0802Z 233DEG 32KT 3242 9165 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DC
3 follow-up statements
277 
WWUS54 KJAN 190811
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
311 AM CDT Sun May 19 2019

LAC035-041-065-083-123-190900-
/O.CON.KJAN.TO.W.0071.000000T0000Z-190519T0900Z/
East Carroll LA-Madison LA-Richland LA-West Carroll LA-Franklin LA-
311 AM CDT Sun May 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHWESTERN EAST CARROLL...NORTHWESTERN MADISON...NORTHEASTERN
RICHLAND...SOUTH CENTRAL WEST CARROLL AND NORTH CENTRAL FRANKLIN
PARISHES...
        
At 311 AM CDT, a confirmed tornado was located over Holly Ridge, or
10 miles east of Rayville, moving northeast at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Delhi around 315 AM CDT.
  Warden and Waverly around 320 AM CDT.
  Monticello and Darnell around 335 AM CDT.
  Alsatia around 350 AM CDT.

Other locations impacted by this tornadic thunderstorm include Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3229 9168 3243 9178 3281 9128 3257 9115
TIME...MOT...LOC 0811Z 232DEG 32KT 3247 9158 

TORNADO...OBSERVED
HAIL...<.75IN

$$

DC
218 
WWUS54 KJAN 190818
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
318 AM CDT Sun May 19 2019

LAC041-190828-
/O.CAN.KJAN.TO.W.0071.000000T0000Z-190519T0900Z/
Franklin LA-
318 AM CDT Sun May 19 2019

...THE TORNADO WARNING FOR NORTH CENTRAL FRANKLIN PARISH IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Louisiana.

LAT...LON 3244 9140 3242 9156 3253 9165 3281 9128
      3257 9115
TIME...MOT...LOC 0818Z 233DEG 32KT 3251 9151 

$$

LAC035-065-083-123-190900-
/O.CON.KJAN.TO.W.0071.000000T0000Z-190519T0900Z/
East Carroll LA-Madison LA-Richland LA-West Carroll LA-
318 AM CDT Sun May 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHWESTERN EAST CARROLL...NORTHWESTERN MADISON...NORTHEASTERN
RICHLAND AND SOUTH CENTRAL WEST CARROLL PARISHES...
    
At 318 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Warden, or 14 miles east of Rayville, moving
northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Monticello and Darnell around 335 AM CDT.
  Alsatia around 350 AM CDT.

Other locations impacted by this tornadic thunderstorm include Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3244 9140 3242 9156 3253 9165 3281 9128
      3257 9115
TIME...MOT...LOC 0818Z 233DEG 32KT 3251 9151 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

DC
578 
WWUS54 KJAN 190828
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
328 AM CDT Sun May 19 2019

LAC035-065-083-123-190837-
/O.CAN.KJAN.TO.W.0071.000000T0000Z-190519T0900Z/
East Carroll LA-Madison LA-Richland LA-West Carroll LA-
328 AM CDT Sun May 19 2019

...THE TORNADO WARNING FOR SOUTHWESTERN EAST CARROLL...NORTHWESTERN
MADISON...NORTHEASTERN RICHLAND AND SOUTH CENTRAL WEST CARROLL
PARISHES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Louisiana.

LAT...LON 3244 9140 3242 9156 3253 9165 3281 9128
      3257 9115
TIME...MOT...LOC 0826Z 233DEG 32KT 3257 9142 

$$

DC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 19, 1:27 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 19, 1:27 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
127 AM CDT Sun May 19 2019

...SEVERE STORMS POSSIBLE TONIGHT ESPECIALLY IN THE WEST...

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
A mix of MVFR and IFR cigs are expected over cntrl and west MS
tonight as a low pressure system with a large area of TSRA moves
into the area. East MS taf sites wl remain in VFR til after 09Z
when MVFR cigs are expected. The strong gusty south winds have not
developed this evening but will increase ahead of the approaching
TSRA activity. VFR conds are expected to prevail by Sunday aftn
away from TSRA coverage that is expected to be greater east of
I-55. /22/

&&

.DISCUSSION...
No big changes to the short term forecast. Latest model runs keep
the most of convection west of the Mississippi until the early
morning. Rain has stalled across the far northwestern zones, so
will be watching for flash flooding.Increased pops to categorical
in those areas through tonight. Otherwise the forecast was good.
/07/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       81  70  88  70 /  79  36  37   1
Meridian      84  68  88  68 /  73  51  40   4
Vicksburg     84  70  87  70 /  79  19  35   1
Hattiesburg   84  68  87  69 /  65  41  44   2
Natchez       83  69  87  70 /  79  19  40   1
Greenville    85  70  86  71 /  79  14  18   2
Greenwood     82  69  87  70 /  79  22  19   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

22/07
Hazardous weather outlook, May 18, 3:31 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
331 PM CDT Sat May 18 2019

ARZ074-075-LAZ007-192045-
Ashley-Chicot-Morehouse-
331 PM CDT Sat May 18 2019

This hazardous weather outlook is for portions of southeast
Arkansas, and northeast Louisiana.

.DAY ONE...Tonight and Sunday

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly Tonight

Severe storms are likely tonight and will be capable of damaging
wind gusts up to 70 mph, hail up to golfball size and tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to two inches of rain in a short amount of time is possible
tonight. This rain will fall over saturated soils and areas of
backwater flooding and may lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

LAZ008-009-015-023-024-MSZ018-019-034-192045-
West Carroll-East Carroll-Richland-Franklin LA-Catahoula-Bolivar-
Sunflower-Washington-
331 PM CDT Sat May 18 2019

This hazardous weather outlook is for portions of northeast
Louisiana, and northwest Mississippi.

.DAY ONE...Tonight and Sunday

FLOODING
THREAT...Limited
TIMING...Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Tonight

Severe storms are possible tonight and will be capable of
damaging wind gusts of 60 to 70 mph, hail up to quarter size and
tornadoes.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to two inches of rain in a short amount of time is possible
tonight. This rain will fall over saturated soils and areas of
backwater flooding and may lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

MSZ026>033-036>039-042>066-072>074-192045-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
331 PM CDT Sat May 18 2019

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northeast Mississippi,
and south central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday

Isolated severe storms capable of damaging wind gusts and hail up
to quarter size are possible tonight. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

LAZ016-025-026-MSZ025-035-040-041-192045-
Madison LA-Tensas-Concordia-Leflore-Humphreys-Issaquena-Sharkey-
331 PM CDT Sat May 18 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Sunday

FLOODING
THREAT...Limited
TIMING...Tonight

Isolated severe storms capable of damaging wind gusts and hail up
to quarter size are possible tonight. A brief tornado or two
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

One to two inches of rain in a short amount of time is possible
tonight. This rain will fall over saturated soils and areas of
backwater flooding and may lead to flash flooding.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Sunday.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:26 AM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland, West Carroll49 min
May 19, 2:46 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas59 min
May 19, 3:46 AM CDTSevere Thunderstorm WarningJANConcordia, Tensas59 min
May 19, 3:51 AM CDTSevere Thunderstorm WarningJANEast Carroll, Madison39 min
May 19, 4:05 AM CDTTornado WarningJANTensas40 min
May 19, 4:24 AM CDTFlash Flood WarningJANCatahoula, Concordia3 hr

Nearby

Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.